Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 6, 2014, 10:31 PM CDT for 4 counties in Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 10:31 PM CDT (03:31 UTC)
- Expired
- Apr 7, 2014, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 90 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 12:30 AM CDT | FLASH FLOOD | Duncanville, AL | SLAYTON ROAD FLOODED AT BRIDGE OFF US HWY 82. REPORTED AT 0523 AM. |
| Apr 7, 2:00 AM CDT | FLASH FLOOD | Lake View, AL | 18 INCHES OF WATER OVER ROAD AT STATE ROAD 216 NEAR SKI LAKE. |
| Apr 7, 2:40 AM CDT | FLASH FLOOD | Vance, AL | WIRE ROAD BETWEEN HEN SMITH AND TINGLE TANGLE ROAD IS FLOODED. REPORTED AT 0422 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WGUS54 KBMX 070331
FFWBMX
ALC063-107-119-125-070930-
/O.NEW.KBMX.FF.W.0001.140407T0331Z-140407T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA...
PICKENS COUNTY IN WEST CENTRAL ALABAMA...
SUMTER COUNTY IN WEST CENTRAL ALABAMA...
TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 430 AM CDT MONDAY
* AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING OVER THE SAME AREAS
THAT HAVE ALREADY OBSERVED 2 TO 3 INCHES OF RAINFALL OVER THE LAST
48 HOURS. AN ADDITIONAL 2 TO 3 INCHES CAN BE EXPECTED OVER THE NEXT
SIX HOURS AS MORE RAINFALL SPREADS NORTHEASTWARD FROM SOUTHERN
MISSISSIPPI...AND FLASH FLOODING WILL BE LIKELY AS SOILS HAVE BECOME
COMPLETELY SATURATED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALICEVILLE...CARROLLTON...EUTAW...GORDO...
LIVINGSTON...NORTHPORT...TUSCALOOSA...BEVILL LOCK AND
DAM...BROOKWOOD...COALING...AND ETHELSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3353 8828 3352 8770 3361 8763 3359 8732
3351 8726 3346 8733 3325 8707 3312 8729
3301 8732 3301 8775 3277 8787 3275 8781
3271 8783 3265 8774 3263 8781 3259 8775
3242 8804 3230 8795 3230 8841
$$
562 follow-up statements
212
WGUS74 KBMX 070608
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CDT MON APR 7 2014
ALC063-107-119-125-070930-
/O.CON.KBMX.FF.W.0001.000000T0000Z-140407T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
108 AM CDT MON APR 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
TUSCALOOSA...SUMTER...PICKENS AND GREENE COUNTIES...
AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
MALL...TUSCALOOSA AMPHITHEATER...SHELTON STATE COMMUNITY COLLEGE...
SAMANTHA...MCFARLAND MALL...MANTUA...LAKE WILDWOOD...LAKE VIEW...LAKE
TUSCALOOSA BINION CREEK LANDING...LAKE LURLEEN STATE PARK...
KNOXVILLE...JENA...GARDEN...DEERLICK CREEK CAMPGROUNDS...COKER...
COALING...BRYANT DENNY STADIUM...BEVILL LOCK AND DAM...BENEVOLA...
BANKHEAD LOCK AND DAM...ABERNANT...VANCE...UNION...TUSCALOOSA...
REFORM...PICKENSVILLE...NORTHPORT...MCMULLEN...HOLT...GORDO...
ETHELSVILLE...CARROLLTON...BROOKWOOD AND ALICEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3353 8828 3352 8770 3361 8763 3359 8732
3351 8726 3346 8733 3325 8707 3312 8729
3301 8732 3301 8775 3277 8787 3275 8781
3271 8783 3265 8774 3263 8781 3259 8775
3242 8804 3230 8795 3230 8841
$$
87/GRANTHAM890
WGUS74 KBMX 070758
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 AM CDT MON APR 7 2014
ALC063-107-119-125-070930-
/O.CON.KBMX.FF.W.0001.000000T0000Z-140407T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
258 AM CDT MON APR 7 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
TUSCALOOSA...SUMTER...PICKENS AND GREENE COUNTIES...
AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
MALL...TUSCALOOSA AMPHITHEATER...SHELTON STATE COMMUNITY COLLEGE...
SAMANTHA...MCFARLAND MALL...MANTUA...LAKE WILDWOOD...LAKE VIEW...LAKE
TUSCALOOSA BINION CREEK LANDING...LAKE LURLEEN STATE PARK...
KNOXVILLE...JENA...GARDEN...DEERLICK CREEK CAMPGROUNDS...COKER...
COALING...BRYANT DENNY STADIUM...BEVILL LOCK AND DAM...BENEVOLA...
BANKHEAD LOCK AND DAM...ABERNANT...VANCE...UNION...TUSCALOOSA...
REFORM...PICKENSVILLE...NORTHPORT...MCMULLEN...HOLT...GORDO...
ETHELSVILLE...CARROLLTON...BROOKWOOD AND ALICEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS...LIFE THREATENING SITUATION AND EVERY PRECAUTION
SHOULD BE TAKEN TO AVOID LOSS OF LIFE AND PROPERTY. EXTENSIVE
FLOODING IS EXPECTED. MOTORISTS SHOULD AVOID WATER COVERED ROADS AND
FIND ALTERNATIVE ROUTES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3353 8828 3352 8770 3361 8763 3359 8732
3351 8726 3346 8733 3325 8707 3312 8729
3301 8732 3301 8775 3277 8787 3275 8781
3271 8783 3265 8774 3263 8781 3259 8775
3242 8804 3230 8795 3230 8841
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 9:20 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 6, 9:20 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 920 PM CDT SUN APR 6 2014 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... LOOKING AT ENVIRONMENTAL PARAMETERS THIS EVENING...CONFIDENCE IS INCREASING IN THE SEVERE WEATHER POTENTIAL FOR AT LEAST THE WESTERN AND SOUTHERN PORTIONS OF OUR CWA TONIGHT. THIS INCLUDES THE RISK FOR TORNADOES...A COUPLE OF WHICH COULD BE STRONG ACROSS OUR SOUTHWESTERN COUNTIES. THE PRIMARY FEATURE OF INTEREST...THE SURFACE WARM FRONT...IS BEGINNING TO LIFT NORTHWARD AS EXPECTED. AS OF 02Z...THE BEST ESTIMATE FOR ITS LOCATION IS FROM MCCOMB IN MISSISSIPPI...TO EVERGREEN...TO MARIANNA FLORIDA. SOUTH OF THE WARM FRONT CONVECTION WILL BE MORE LIKELY TO BE SURFACE BASED...RESULTING IN AN INCREASING RISK FOR TORNADOES DUE TO PLENTIFUL LOW LEVEL SHEAR AND VERY FAVORABLE HODOGRAPHS. FOR AN IDEA OF WHAT'S HEADED OUR WAY...TAKE A LOOK AT THE 00Z SOUNDING FROM JACKSON MISSISSIPPI. 0-1 KM SHEAR OF 45-50 KTS...0-3 KM BULK SHEAR OF OF 60 KTS...AND A STRONGLY VEERING WIND PROFILE IN THE LOW LEVELS ARE ALL PRESENT. THIS IS NOT UNEXPECTED...AS THE WIND SHEAR WITH THIS SYSTEM WAS NEVER IN DOUBT. THE INSTABILITY WAS IN QUESTION...HOWEVER. SBCAPE REMAINS CONFINED TO THE GULF COAST AREAS OF LOUISIANA...MISSISSIPPI...AND ALABAMA. BUT DUE TO THE WARM FRONT LIFTING NORTHWARD...EXPECT SBCAPE TO INCREASE OVER THE NEXT 4-6 HOURS OVER SOUTHERN MISSISSIPPI AND ALABAMA. WE WILL BE CLOSELY WATCHING THE INCREASE IN SURFACE DEW POINTS OVER SOUTHERN ALABAMA. FOR EXAMPLE...MOBILE HAS A DEW POINT OF 70 AT 02Z. THAT JUICY AIRMASS IS COMING TOWARDS DEMOPOLIS AND SELMA. ELEVATED INSTABILITY EXISTS OVER THE AREA THANKS TO COOLING TEMPS ALOFT AS THE UPPER TROUGH TO OUR WEST PIVOTS OVER TEXAS/OKLAHOMA AND ASSUMES A NEGATIVE TILT OVERNIGHT AS IT CONTINUES EASTWARD. MUCAPE OF ~500 J/KG WILL BE CAPABLE OF SUPPORTING ELEVATED SUPERCELL AND BOWING STRUCTURES CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH ABOUT MIDNIGHT. AFTER MIDNIGHT IS WHEN I'M THINKING THE TORNADO POTENTIAL WILL REALLY RAMP UP ACROSS THE SOUTHWEST AS THE SURFACE WARM FRONT MOVES OVER THAT AREA. FLASH FLOODING WILL ALSO CONTINUE TO BE A CONCERN AS TRAINING THUNDERSTORMS AND HEAVY RAIN COMING OUT OF MISSISSIPPI PRODUCE COPIOUS AMOUNTS OF HEAVY RAINFALL. EXPECT QUITE A FEW FLASH FLOOD WARNINGS WILL NEED TO BE ISSUED OVERNIGHT. SO IN SUMMARY...NOT MUCH CHANGE IN OUR OVERALL THINKING FROM THIS AFTERNOON. SURFACE DEW POINTS...SURFACE WINDS...AND RAINFALL RATES WILL BE THE KEY THINGS TO WATCH OVERNIGHT. 77/GLEASON && .AVIATION... 00Z TAF DISCUSSION. AND WE ARE NOW IN THE TRANSITION PERIOD THAT ARE GOING TO CAUSE HEADACHES FOR THE NEXT SEVERAL HOURS. CONTINUED WITH A PESSIMISTIC FORECAST FOR THE PERIOD AND WILL REMAIN LOW THROUGH THE PERIOD. MADE THE ADJUSTMENTS TO TIMING OF THUNDERSTORMS TO SLOW THEM DOWN ACROSS THE NORTH. AMENDMENTS WILL BE MADE IF TIMING NEEDS TO BE ADJUSTED. 16 && .PREV DISCUSSION... /ISSUED 408 PM CDT SUN APR 6 2014/ A FAIRLY BROAD AREA OF 1 TO 3 INCHES OF RAINFALL OCCURRED LAST NIGHT INTO EARLY THIS MORNING. THIS AREA WAS GENERALLY FROM NEAR LIVINGSTON TO NEAR PHENIX CITY. THIS RAINFALL HAS SET UP A BOUNDARY OF RAIN COOLED AIR...WHICH HAS MOVED ONLY SLIGHTLY NORTHWARD TODAY. ENHANCED LIFT COURTESY OF A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD OVERNIGHT INTO MONDAY AND DUMP ANOTHER 2-4 INCHES OF RAIN. THEREFORE...OVERALL TOTALS WILL GENERALLY RANGE FROM 3-4 INCHES WITH SEVERAL AREAS REACHING 5-6 INCHES. THIS WILL PRODUCE SOME FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT OVERNIGHT FOR ALL OF CENTRAL ALABAMA. THESE RAIN AMOUNTS WILL ALSO PRODUCE SIGNIFICANT RISES ON AREA MAIN STEM RIVERS. SEVERAL RIVERS ARE FORECAST AT MINOR FLOODING LEVELS WITHIN THE NEXT FEW DAYS. SEE OUR LOCAL RIVER FLOOD STATEMENTS FOR SPECIFIC FLOOD CREST AND STAGE INFORMATION. THE AIRMASS THAT PRODUCED THE SEVERE WEATHER ACROSS THE PLAINS INTO THE OHIO VALLEY SEVERAL DAYS AGO REMAINS VERY CLOSE TO THE GULF COAST. IN FACT...A FEW LOCATIONS HAVE EXPERIENCED THIS AIRMASS MOVING JUST INLAND WITH DEW POINTS INTO THE 70S. OUR NUMBER ONE CHALLENGE REMAINS...WHICH HAS BEEN MENTIONED SEVERAL DAYS IN A ROW...HOW WILL THE RAIN COOLED STABLE AIRMASS BE AFFECTED BY THE DEEPENING LOW AND SOUTHERLY WIND SURGE. THE FIRST CHANGE WAS TO SLOW THE OVERALL EVOLUTION DOWN SLIGHTLY. THE LATEST WATER VAPOR IMAGERY HAS THE UPPER TROUGH BECOMING VERY CLOSE TO NEGATIVE TILT WITH AN ENHANCED JET DEVELOPING ACROSS MEXICO AND TEXAS. THEREFORE...THE SURFACE LOW SHOULD BEGIN ITS FORMATION SHORTLY AND DEEPEN AND MOVE NORTH NORTHEAST. THE SHEAR AND WIND FIELDS REMAIN A NON-ISSUE AS THERE IS MORE THAN ENOUGH SUPPORT FOR SUPERCELLS AND TORNADOES INITIALLY. ALTHOUGH THERE REMAINS A POTENTIAL OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL ALABAMA INTO EARLY MONDAY MORNING...OUR FOCUS WILL BE FOR AREAS SOUTH OF TUSCALOOSA AND WEST OF MONTGOMERY. IT APPEARS THAT THE UNSTABLE AIR WILL PUSH FAR ENOUGH NORTH THAT THIS AREA WILL HAVE A CHANCE AT DAMAGING AND TORNADOES. DUE TO THE WIND FIELD AND SHEAR STRENGTH...A STRONG TORNADO CAN NOT BE RULED OUT. THE STRONGER CONVECTION WILL MOVE INTO THE SOUTHWEST AREAS BETWEEN 10-11 PM AND LAST THROUGH 3 AM OR SO. FOR AREAS FARTHER NORTH AND EAST...THE CONFIDENCE ON THE BUOYANCY/INSTABILITY BEING REALIZED IS MUCH LESSER. WE WILL KEEP THE ADVERTISED SEVERE WEATHER POSSIBILITY AFTER MIDNIGHT...SO KEEP ABREAST OF THE LATEST FORECAST FOR POSSIBLE CHANGES OR SUBSEQUENT WATCHES OR WARNINGS IF THEY BECOME NECESSARY. AS THE STORMS MOVE EASTWARD OVERNIGHT AND APPROACH A ROCKFORD TO MONTGOMERY LINE...IT APPEARS THAT SOME ORGANIZATION WILL OCCUR AND THE TORNADO THREAT WILL BE LESSENED INTO MORE OF A WIND DAMAGE THREAT. THIS THREAT RUNS UNTIL AROUND NOON. THIS IS A POTENT STORM SYSTEM WITH SEVERAL POSITIVES AND NEGATIVES IN THE POTENTIAL SEVERE WEATHER DEVELOPMENT. PLEASE MAKE SURE THAT YOU HAVE A WAY TO RECEIVE WATCHES AND WARNING DURING THE OVERNIGHT HOURS. CHECK YOUR NOAA WEATHER RADIO BATTERIES AND MAKE SURE YOU HAVE REVIEWED YOUR SEVERE WEATHER PREPAREDNESS PLANS. A FEW SHOWERS AND A SLIGHT CHANCE OF A THUNDERSTORM EXIST TUESDAY AND TUESDAY NIGHT AS THE MAIN UPPER TROUGH FINALLY CLEARS THE AREA. COOLER TEMPS WILL BE IN THE WAKE OF THIS FEATURE TUESDAY AND WEDNESDAY BEFORE A SHARP RISE OCCURS THE REMAINDER OF THE PERIOD. ANOTHER SYSTEM APPROACHES TOWARD THE TAIL END OF THE PERIOD. MODEL NOW HAVE A WEAKER SYSTEM PASSING SATURDAY/SUNDAY TIME FRAME WITH THE MAIN TROUGH WELL BACK TO THE WEST. ONLY SLIGHT CHANCE POPS SUNDAY ATTM. 75 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 6, 7:01 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 701 PM CDT SUN APR 6 2014 ALZ011>015-017>050-080015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 701 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A THREAT FOR SEVERE WEATHER WILL RETURN THIS EVENING INTO MONDAY MORNING AS A STRONG STORM SYSTEM MOVES NORTHEASTWARD FROM THE MISSISSIPPI GULF COAST. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES AND FLOODING. THE SEVERE WEATHER IS EXPECTED TO BEGIN AFTER 10 PM TONIGHT FOR THE SOUTHWEST PORTIONS OF THE AREA...AND LAST UNTIL AROUND NOON MONDAY FOR SOUTHEAST CENTRAL ALABAMA. WHILE SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA DURING THIS TIME FRAME...THE MOST LIKELY LOCATIONS FOR SEVERE WEATHER THROUGH 7 AM WILL BE GENERALLY ALONG AND SOUTH OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE. A STRONG TORNADO WILL BE POSSIBLE NEAR AND SOUTH OF A LINE FROM ALICEVILLE...TO CENTREVILLE...TO MONTGOMERY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A THREAT FOR SEVERE WEATHER WILL CONTINUE PAST SUNRISE MONDAY THROUGH AROUND NOONTIME AS THE STORM SYSTEM PROGRESSES ACROSS THE REGION. THE MAIN THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES...AND FLOODING. THE MAIN THREAT AREAS WILL SHIFT EAST TO GENERALLY ALONG AND SOUTHEAST OF A ROCKFORD TO MONTGOMERY LINE THROUGH MIDDAY. AS THIS WILL BE A PROLONGED RAIN EVENT...THERE WILL BE A POTENTIAL FOR FLOODING ISSUES...AS WELL AS RISES ON AREA RIVERS. TOTAL RAINFALL ACCUMULATION WILL BE GENERALLY 3 TO 4 INCHES... WITH LOCALLY HIGHER AMOUNTS. SOME OF THE RISES ON RIVERS COULD CAUSE MINOR FLOODING AFTER THE RAIN ENDS THROUGH MUCH OF THE WEEK. PLEASE REFER TO FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS EVENING AND INTO MONDAY.
In the hours before
Local storm report, Apr 6, 6:28 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT SUN APR 6 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 4 W THOMASTON 32.27N 87.70W
04/06/2014 MARENGO AL PUBLIC
LARGE TREES REPORTED DOWN IN THE HUGO
COMMUNITY SE OF LINDEN ON ALABAMA HIGHWAY
43.
&&
NWS BIRMINGHAM AL
IRIS SYSTEMSpecial weather statement, Apr 6, 7:38 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
738 PM CDT SUN APR 6 2014
ALZ042-044-070130-
LOWNDES AL-MONTGOMERY AL-
738 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY AND
SOUTHEASTERN LOWNDES COUNTIES UNTIL 830 PM CDT...
AT 736 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 9 MILES SOUTH OF FORT DEPOSIT...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORT DEPOSIT...
MEADVILLE...
LOWNDES COUNTY AIRPORT...
LOGAN...
DAVENPORT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3197 8671 3233 8641 3225 8611 3202 8599
3199 8600 3196 8607 3196 8630 3204 8631
3205 8639 3196 8641 3196 8671
TIME...MOT...LOC 0038Z 238DEG 32KT 3188 8660
56Special weather statement, Apr 6, 8:30 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT SUN APR 6 2014
ALZ022-070215-
PICKENS AL-
830 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 915 PM
CDT...
AT 830 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HOPE TO 7 MILES WEST OF
BEVILL LOCK AND DAM TO 18 MILES WEST OF PANOLA...AND MOVING EAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PICKENSVILLE...
CARROLLTON...
REFORM...
ALICEVILLE...
GORDO...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8827 3352 8784 3315 8784 3311 8794
3308 8797 3306 8803 3304 8805 3305 8807
3304 8808 3304 8814 3302 8814 3299 8818
3299 8834
TIME...MOT...LOC 0130Z 252DEG 28KT 3341 8834 3318 8841
3295 8858
56Local storm report, Apr 6, 9:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/06/2014 PICKENS AL EMERGENCY MNGR
STRONG WINDS DOWNED SEVERAL LARGE TREES ALONG THE ROAD
FROM ALICEVILLE TO CARROLTON. BEGINNING TIME BASED ON
RADAR.
&&
JAARONLocal storm report, Apr 6, 9:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
941 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG BUHL 33.26N 87.75W
04/06/2014 TUSCALOOSA AL FIRE DEPT/RESCUE
TREES AND POWER LINE DOWN ALL ALONG US 82 NEAR BUHL. ALSO
A TREE FELL ON A MOBILE HOME JUST OFF HWY 140.
&&
JAARONSpecial weather statement, Apr 6, 9:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
951 PM CDT SUN APR 6 2014
ALZ015-024-070330-
JEFFERSON AL-WALKER AL-
951 PM CDT SUN APR 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER AND WESTERN
JEFFERSON COUNTIES UNTIL 1030 PM CDT...
AT 948 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM...OR 11 MILES
NORTHEAST OF HOLT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HUEYTOWN...
CORDOVA...
FAIRFIELD...
DORA...
NORTH JOHNS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3342 8686 3335 8719 3337 8723 3342 8725
3346 8733 3349 8733 3348 8729 3350 8729
3351 8726 3352 8732 3359 8732 3359 8737
3361 8738 3385 8711
TIME...MOT...LOC 0251Z 243DEG 33KT 3341 8740
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:38 PM CDT | Special Weather Statement | BMX | Montgomery | 52 min |
| Apr 6, 8:30 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 48 min |
| Apr 6, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 53 min |
| Apr 6, 9:51 PM CDT | Special Weather Statement | BMX | Jefferson | 39 min |
| Apr 6, 10:52 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 38 min |
| Apr 6, 11:23 PM CDT | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Walker | 6 hr |
| Apr 7, 12:58 AM CDT | Flash Flood Warning | BMX | Bibb, Calhoun, Hale, St. Clair, Shelby, Talladega | 6 hr |
| Apr 7, 1:59 AM CDT | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah | 6 hr |
| Apr 7, 2:27 AM CDT | River Flood Warning | BMX | Jefferson | 21 hr |
| Apr 7, 2:36 AM CDT | River Flood Warning | BMX | Jefferson | 15 hr |
| Apr 7, 3:01 AM CDT | Tornado Warning | BMX | Bibb, Perry | 29 min |
| Apr 7, 3:13 AM CDT | Tornado Warning | BMX | Dallas | 32 min |
| Apr 7, 3:25 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 6 hr |
| Apr 7, 4:29 AM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Apr 7, 5:07 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 38 min |
| Apr 7, 5:24 AM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Tallapoosa | 111 min |
| Apr 7, 5:30 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 45 min |
| Apr 7, 6:48 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 28 hr |
| Apr 7, 7:21 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Chambers, Dallas, Elmore, Lee and 5 more | 3 hr |
| Apr 7, 7:22 AM CDT | Areal Flood Warning | BMX | Coosa, Tallapoosa | 3 hr |
| Apr 7, 7:31 AM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 3 hr |
| Apr 7, 7:36 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Apr 7, 7:41 AM CDT | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Montgomery | 3 hr |
| Apr 7, 7:53 AM CDT | Areal Flood Warning | BMX | Lamar | 24 hr |
| Apr 7, 7:54 AM CDT | Areal Flood Warning | BMX | Bibb, Fayette, Jefferson, Pickens, Shelby, Tuscaloosa and 1 more | 7 hr |
| Apr 7, 8:09 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon | 66 min |
| Apr 7, 8:26 AM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 50 hr |
| Apr 7, 8:31 AM CDT | Areal Flood Warning | BMX | Autauga, Chilton, Dallas, Elmore, Lowndes | 6 hr |
| Apr 7, 8:32 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 58 min |
| Apr 7, 8:38 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
| Apr 7, 9:00 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 71 hr |
| Apr 7, 9:14 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 65 hr |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 5 days |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 4 days |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Dallas | 4 days |
| Apr 7, 10:28 AM CDT | River Flood Warning | BMX | Dallas, Perry | 5 days |
| Apr 7, 10:31 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 7, 11:22 AM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Chambers, Clay, Coosa, Etowah and 4 more | 4 hr |
| Apr 7, 11:27 AM CDT | Areal Flood Warning | BMX | Barbour, Bullock, Lee, Macon, Montgomery, Pike and 2 more | 4 hr |
| Apr 7, 2:47 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 44 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.